Lower bounds for Las Vegas automata by information theory
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 37 (2003) no. 1, pp. 39-49.

We show that the size of a Las Vegas automaton and the size of a complete, minimal deterministic automaton accepting a regular language are polynomially related. More precisely, we show that if a regular language L is accepted by a Las Vegas automaton having r states such that the probability for a definite answer to occur is at least p, then rn p , where n is the number of the states of the minimal deterministic automaton accepting L. Earlier this result has been obtained in [2] by using a reduction to one-way Las Vegas communication protocols, but here we give a direct proof based on information theory.

DOI : https://doi.org/10.1051/ita:2003007
Classification : 68Q19,  68Q10,  94A15
Mots clés : Las Vegas automata, information theory
@article{ITA_2003__37_1_39_0,
     author = {Hirvensalo, Mika and Seibert, Sebastian},
     title = {Lower bounds for {Las} {Vegas} automata by information theory},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {39--49},
     publisher = {EDP-Sciences},
     volume = {37},
     number = {1},
     year = {2003},
     doi = {10.1051/ita:2003007},
     zbl = {1084.68061},
     mrnumber = {1991750},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita:2003007/}
}
TY  - JOUR
AU  - Hirvensalo, Mika
AU  - Seibert, Sebastian
TI  - Lower bounds for Las Vegas automata by information theory
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2003
DA  - 2003///
SP  - 39
EP  - 49
VL  - 37
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ita:2003007/
UR  - https://zbmath.org/?q=an%3A1084.68061
UR  - https://www.ams.org/mathscinet-getitem?mr=1991750
UR  - https://doi.org/10.1051/ita:2003007
DO  - 10.1051/ita:2003007
LA  - en
ID  - ITA_2003__37_1_39_0
ER  - 
Hirvensalo, Mika; Seibert, Sebastian. Lower bounds for Las Vegas automata by information theory. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 37 (2003) no. 1, pp. 39-49. doi : 10.1051/ita:2003007. http://www.numdam.org/articles/10.1051/ita:2003007/

[1] T.M. Cover and J.A. Thomas, Elements of Information Theory. John Wiley & Sons, Inc. (1991). | MR 1122806 | Zbl 0762.94001

[2] P. Ďuris, J. Hromkovič, J.D.P. Rolim and G. Schnitger, Las Vegas Versus Determinism for One-way Communication Complexity, Finite Automata, and Polynomial-time Computations. Springer, Lecture Notes in Comput. Sci. 1200 (1997) 117-128. | MR 1473768

[3] J. Hromkovič, personal communication.

[4] H. Klauck, On quantum and probabilistic communication: Las Vegas and one-way protocols, in Proc. of the ACM Symposium on Theory of Computing (2000) 644-651. | MR 2115303

[5] C.H. Papadimitriou, Computational Complexity. Addison-Wesley (1994). | MR 1251285 | Zbl 0833.68049

[6] S. Yu, Regular Languages, edited by G. Rozenberg and A. Salomaa. Springer, Handb. Formal Languages I (1997).

Cité par Sources :